Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 29, 2007, 11:23 AM CDT for Jefferson County, Orange County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2007, 11:23 AM CDT (16:23 UTC)
- Expired
- May 29, 2007, 3:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Whole counties
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 79 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLCH 291624 FFWLCH TXC245-361-292015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1123 AM CDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES THE CITIES OF...PORT NECHES...NEDERLAND...GROVES... CENTRAL GARDENS...BEAUMONT... SOUTHWESTERN ORANGE COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES THE CITY OF VIDOR... * UNTIL 315 PM CDT * AT 1123 AM CDT...FLASH FLOODING WAS INDICATED BY RADAR SOUTHEAST OF BEAUMONT TEXAS. RADAR IS INDICATING TWO TO THREE INCHES OF RAINFALL HAS FALLEN WITH ADDITIONAL AMOUNTS OF THREE TO FOUR INCHES EXPECTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSE CITY AND PINE FOREST. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 2988 9420 2987 9393 3017 9390 3017 9421 $$ K. KUYPER
1 follow-up statement
000 WGUS74 KLCH 291758 FFSLCH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1257 PM CDT TUE MAY 29 2007 TXC245-361-292015- JEFFERSON TX-ORANGE TX- 1257 PM CDT TUE MAY 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR WESTERN ORANGE AND NORTHEASTERN JEFFERSON COUNTIES... AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS FROM WESTERN BEAUMONT SOUTH TO HAMSHIRE IN WESTERN JEFFERSON COUNTY. THIS LINE OF STORMS HAS PRODUCED AROUND FOUR TO FIVE INCHES OF RAINFALL IN SOME LOCATIONS OVER THE LAST SEVERAL HOURS. AN ADDITIONAL TWO TO THREE INCHES OF RAINFALL IS EXPECTED OVER THE NEXT SEVERAL HOURS AS STORMS ARE NEARLY STATIONARY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIDOR AND BEAUMONT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2988 9420 2987 9393 3017 9390 3017 9421 $$ K. KUYPER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 29, 9:52 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 29, 9:52 AM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 952 AM CDT TUE MAY 29 2007 .DISCUSSION... ONLY CHANGE MADE TO FORECAST WAS TO MAKE THE ENTIRE AREA WORDED OCCASIONAL SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL. BEING THAT THERE IS NO REAL FOCUS ANYWHERE...AND SHRA/TSRA WILL CONTINUE TO FORM AND DISSIPATE ANYWHERE AND ANYTIME TODAY. AT THIS TIME...ACTIVITY WILL NOT BE WIDESPREAD ENOUGH TO WARRANT AN AREAWIDE FLASH FLOOD WATCH. DML && .PREV DISCUSSION... /ISSUED 348 AM CDT TUE MAY 29 2007/ DISCUSSION...EXPECTING A RATHER ACTIVE DAY ACROSS THE FCST AREA. RADAR CURRENTLY SHOWING ONLY SCATTERED ACTIVITY INLAND LEFT FROM EVENING CONVECTIVE COMPLEX THAT MOVED ONSHORE. SECOND SHORTWAVE GENERATED COMPLEX APPEARS TO BE GETTING ITS ACT TOGETHER OFFSHORE WITH COOLING TOPS AND INCREASING LIGHTNING ACTIVITY. MID LEVEL FLOW SUGGESTING ACTIVITY SHOULD MIGRATE SLOWLY NORTH ADVANCING INTO THE FCST AREA THIS MORNING. WILL CARRY LIKELY TO CATEGORICAL POPS TODAY REGION-WIDE AS MID TEXAS TROF ADVANCES VERY SLOWLY EAST. A SLOW STORM MOTION OF NEAR 10 KNOTS COMBINED WITH FORECAST PRECIPITABLE WATER FCST NEAR 2 INCHES SUGGESTS THE POSSIBILITY OF HEAVY RAINS. HPC QPF SHOWING HOWEVER THAT OVERALL FFG WILL NOT BE MET. COULD ENVISION SOME LOCALLY HEAVY EVENTS...AND WILL WORD ACCORDINGLY IN ZONES. WILL MAINTAIN RESPECTABLE POPS AGAIN WEDNESDAY AS TEXAS SYSTEMS ADVANCES INTO AND ACROSS THE FCST AREA...TAPERING OFF RAIN CHANCES FOR THE REMAINDER OF THE WEEK AS DRYER NORTHERLY FLOW DEVELOPS ALOFT. AVIATION...EXPECTING CONSIDERABLE CLOUD COVER TODAY MAINLY IN A MVFR RANGE. THIS AHEAD OF A TROF OF LOW PRESSURE ADVANCING SLOWLY EAST OUT OF TEXAS. A GOOD DEAL OF SHOWER AND THUNDERSTORM ACTIVITY CAN ALSO BE EXPECTED. MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION TODAY AS A MODERATE SOUTHEAST FLOW WILL CONTINUE OVER THE NORTHWEST GULF. ADDITIONALLY...CONSIDERABLE SHOWER AND THUNDERSTORM WILL CONTINUE AHEAD OF A TROF OF LOW PRESSURE ADVANCING EAST OUT OF TEXAS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 80 69 82 69 / 80 30 50 20 KBPT 81 70 82 69 / 80 30 40 20 KAEX 82 68 82 66 / 80 40 60 30 KLFT 80 69 82 67 / 80 40 60 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 29, 5:40 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 540 AM CDT TUE MAY 29 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-301045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 540 AM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE REGION TODAY. WHILE THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS...1 TO 2 INCHES OF RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ONCE AGAIN WEDNSDAY...WITH RAIN CHANCES GRADUALLY DIMINSHING THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY.
In the hours before
Special weather statement, May 29, 9:37 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 937 AM CDT TUE MAY 29 2007 LAZ041>045-051>055-TXZ215-216-292300- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 937 AM CDT TUE MAY 29 2007 ...TROPICAL FUNNEL CLOUDS LIKELY TODAY... A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES... KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.